A new three-parameter extension of the inverse Gaussian distribution

VICTOR ELISEO LEIVA SANCHEZ, Antonio Sanhueza, Andrés Silva, Manuel Galea

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

In this article, we introduce a new model that extends the inverse Gaussian distribution. This model is obtained when a parameter is incorporated into the logarithmic inverse Gaussian distribution producing great flexibility for fitting non-negative data. We present a comprehensive treatment of the properties of this model, including a derivation of the analytical shapes of the density, distribution, and hazard functions, as well as the moments. Furthermore, we illustrate the use of this model by means of an example using likelihood methods. We show that the new model presents an excellent fit for the analyzed data.

Original languageEnglish
Pages (from-to)1266-1273
Number of pages8
JournalStatistics and Probability Letters
Volume78
Issue number11
DOIs
StatePublished - 15 Aug 2008

Keywords

  • Birnbaum-Saunders distribution
  • Hazard function
  • Likelihood methods
  • Moments
  • Sinh-normal distribution

Fingerprint Dive into the research topics of 'A new three-parameter extension of the inverse Gaussian distribution'. Together they form a unique fingerprint.

Cite this